Funnel Cloud, Brevard
- When
- September 21, 4:15 PM EST
- Where
- Brevard County, 7 mi N of Mims
- Reported by
- Trained Spotter
- Coordinates
- 28.771, -80.830
A trained spotter reported a funnel cloud north of Mims.
Strong thunderstorms occurred over Brevard County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Strong thunderstorms occurred over Brevard County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 21, 2:00 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT FRI SEP 21 2007 .DISCUSSION... NOTE TO USERS: NWS MLB STORM SURVEY CREW FOUND EF-1 TORNADO DAMAGE WITH MAXIMUM WINDS OF 105 MPH WITH DAMAGE TO NUMEROUS HOMES IN THE VILLAGE OF EUSTIS IN LAKE COUNTY. .DISCUSSION... CURRENT/TONIGHT...AREA OF LOW PRESSURE OVER THE NORTHEAST GULF HAS BECOME TROPICAL DEPRESSION TEN. THIS FEATURE WILL CONTINUE ON A NORTHWEST TRACK OVERNIGHT. WATER VAPOR IMAGERY CONTINUES TO SHOW LARGE SWATH OF DRY AIR ALOFT MOVING NORTHWARD OVER THE CENTRAL PENINSULA. MOIST AIR ALOFT IS RETURNING TO THE SOUTHERN PENINSULA AND THIS WILL CONTINUE TO ADVANCE NORTH INTO CENTRAL FLORIDA OVERNIGHT. CURRENT RADAR TRENDS SHOWS SCATTERED CONVECTION ERUPTING OVER THE SOUTHERN PENINSULA WHERE BETTER DEEP LAYER MOISTURE EXISTS AND MOVING NORTHWARD. LOW-LEVEL FLOW IS WEAKER THAN YESTERDAY BUT REMAINS BACKED. THE EAST COAST SEA BREEZE IS CURRENTLY MOVING INLAND ALONG COASTAL COUNTIES AND WILL CONTINUE TO TRACK TOWARDS THE INTERIOR THROUGH EARLY EVENING. WEAK ROTATION IN SHRAS/TSRAS WILL BE POSSIBLE IN ANY CELL ABLE TO SUSTAIN A CONSISTENT UPDRAFT AND ANCHOR ITSELF ALONG THE SEA BREEZE OR ANY NUMBER OF MESOSCALE BOUNDARIES CREATED VIA AFTERNOON CONVECTION. EXPECT COVERAGE TO STEADILY INCREASE ACROSS CENTRAL FLORIDA THROUGH LATE AFTERNOON AS MOISTURE RETURNS AND ACTIVITY MOVES INTO THE AREA. STILL CANNOT RULE OUT AN ISOLD TORNADO LATE THIS AFTN/EARLY EVENING...ESP ACROSS WESTERN ORANGE AND LAKE COUNTIES. OTHER THREATS WITH STORMS INCLUDE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY DOWNBURST WINDS AND LOCALLY HEAVY RAINFALL. SAT-TUE...NO REAL CHGS TO FCST PHILOSOPHY OF THE PAST SEVERAL DAYS. DEEP LAYER HIGH PRESSURE WILL BUILD NORTH OF FLORIDA STARTING THIS WEEKEND AND CONTINUE INTO NEXT WEEK. LIGHT SE FLOW WITH HIGH MEAN PWAT AIR >2.0 WILL RESULT IN LIKELY (60/70) POPS FOR SAT...THEN DROPPING SLIGHTLY SUNDAY (50/60) AND MONDAY (40/50) AS LOW LEVEL FLOW GRADUALLY BACKS MORE TO E-ESE WITH PWATS GRADUALLY LOWERING EACH DAY. TUE COULD BE EVEN DRIER THAN CURRENT FCST IS ADVERTISING (40&) ESPECIALLY ACROSS THE NORTH IF THE STRONGER DRYING SHOWN BY THE 12Z GFS COMES TO FRUITION. FOR NOW WILL HOLD OFF ON LOWERING POPS ANY...MID SHIFT CAN LOWER POPS IF THIS TREND CONTINUES. WED-FRI...IF THE DRYING TREND MON-TUE WINDS UP MORE SIGNIFICANT THAN ADVERTISED...IT WILL BE SHORT LIVED. BEGINNING WED...THE DEEP LAYER HIGH PRES RIDGE WEAKENS AND SHIFTS EAST...ALLOWING FLOW TO VEER TO SE AND HIGHER PWAT AIR TO OVERSPREAD THE CWA FROM SOUTH TO NORTH. GFS MAY BE A BIT OVERZEALOUS AS IT SHOWS A MID LEVEL TROUGH EMBEDDED IN THE EASTERLIES ROUNDING THE WRN SIDE OF THE RIDGE AND ACROSS FL. SO FOR NOW WILL HOLD ON NUDGING MID-LATE WEEK POPS UP...BUT FUTURE POP FCSTS MAY NEED TO BE ADJUSTED UPWARD. && .AVIATION...MAINLY VFR WITH SOME AREAS OF CIGS FL035-040 THIS AFTN. BRIEF MVFR/IFR CIGS/VSBYS WITH +SHRA/+TSRA THIS AFTN/EVENING. DANGEROUS DOWNBURST WINDS IN EXCESS OF 30KT WILL BE MAIN THREAT... ESP ACROSS THE INTERIOR AND OVER THE DEEP SOUTH. && .MARINE...SOUTH/SOUTHEAST FLOW 9-12 KTS WITH SEAS 3-5 FT. MAIN THREAT REMAINS LOCALLY HIGHER WINDS/SEAS INVOF OF CONVECTION. HIGH PRESSURE RIDGE BUILDING NORTH OF FL WILL BE DOMINANT WX FEATURE FROM THIS WEEKEND INTO EARLY NEXT WEEK. LIGHT TO MDT ONSHORE FLOW STILL EXPECTED WITH WINDS DROPPING TO AROUND 10KT AND SEAS A SCOSH EITHER SIDE OF 3FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 86 75 88 / 30 60 30 50 MCO 74 90 74 89 / 30 70 30 60 MLB 74 87 75 88 / 30 60 30 50 VRB 73 88 75 88 / 30 60 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....CRISTALDI
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1012 AM EDT FRI SEP 21 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 212130- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1012 AM EDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE COASTAL COUNTIES...MAINLY SOUTHWARD...BEFORE SPREADING NORTHWESTWARD AND BECOMING MORE WIDESPREAD LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS...LOCATED MAINLY ACROSS THE INTERIOR COUNTIES WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 45 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE ACROSS THE SAME AREAS THAT WERE AFFECTED THURSDAY EVENING...NAMELY ORANGE AND LAKE COUNTIES. ...RIP CURRENT IMPACT... THERE IS A MODERATE THREAT FOR RIP CURRENTS. REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... BOATING CONDITIONS CONTINUE TO IMPROVE. HOWEVER...SMALL CRAFT WILL NEED TO EXERCISE CAUTION THIS AFTERNOON ACROSS THE OFFSHORE NORTHERN LEG FOR SEAS. SMALL CRAFT WILL NEED TO EXERCISE CAUTION FOR LOCALLY HIGHER WINDS AND SEAS IN THE VICINITY OF SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST OVER THE NEXT SEVERAL DAYS. THE FOCUS WILL MAINLY BE ACROSS THE INTERIOR COUNTIES AS AN ONSHORE FLOW STEERS STORMS WESTWARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED LATER THIS AFTERNOON AND THIS EVENING. HIRSCH/SEDLOCK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1221 PM EDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM TORNADO EUSTIS 28.85N 81.69W
09/20/2007 LAKE FL NWS STORM SURVEY
AN EF-1 TORNADO WITH MAXIMUM WINDS OF 105 MPH CAUSED
DAMAGE TO NUMEROUS HOMES.
&&
MRTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 249 PM EDT FRI SEP 21 2007 FLZ064-211930- MARTIN- 249 PM EDT FRI SEP 21 2007 ...STRONG THUNDERSTORMS APPROACHING MARTIN COUNTY FROM THE SOUTH... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 15 MILES SOUTH OF INDIANTOWN...MOVING NORTH AT 20 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE THUNDERSTORMS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 353 PM EDT FRI SEP 21 2007 FLZ064-212045- MARTIN- 353 PM EDT FRI SEP 21 2007 ...STRONG THUNDERSTORMS AFFECTING WESTERN MARTIN COUNTY... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 7 MILES NORTH OF INDIANTOWN...MOVING NORTH AT 25 MPH. THIS STORM ALSO WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. REMAIN INDOORS UNTIL 30 MINUTES PAST THE LAST RUMBLE OF THUNDER. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 514 PM EDT FRI SEP 21 2007 FLZ141-147-212145- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 514 PM EDT FRI SEP 21 2007 ...FUNNEL CLOUDS POSSIBLE OVER FAR NORTHERN BREVARD COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS TO 40 MPH 7 MILES WEST OF MIMS. THE STORM WAS MOVING NORTH AT 10 MPH. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS...IF YOU ARE IN THIS AREA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. MRV
The Melbourne radar (KMLB), 75 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 funnel cloud. Local standard time, as filed.
A trained spotter reported a funnel cloud north of Mims.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60906.